71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Cape giving wife major headache

4 REPLIES 4
Jampot79
Member

Re: Cape giving wife major headache

So my wife started Cape again on a lower dose but unfortunately after day 3 her headaches came back exactly the same as before. So it looks like it's a direct reaction to Cape and one of the rare side effects. The oncologist has said stop as it could cause much more damage and to call it a day with Cape. The oncologist and surgeon were both very non suggestive about my wife taking Cape in the first place due to her brilliant response to IV chemo and pathology results showing a tiny speck tumour sight. So we have to remain positive that she has done everything she can. She is beating herself up abit about failing to take Cape, but we have to listen to the specialists and hope that all the other treatments did its job. 

Jaybro
Member

Re: Cape giving wife major headache

Hi Jampot

I’m on cycle 13 of capecitabine, with rapid and excellent results by cycle 3. I thought I had every side effect in the book (I felt like a zombie for three cycles) but headache wasn’t one of them. It’s good that the oncologist has been prompt to act so your wife is spared that.

To answer you question, the initial dosage is calculated by height and weight and they always start with the highest dose to see what can be tolerated. Then they can reduce the dose (for some reason, once reduced, it can;t be increased again).. I had a reduction in dose after cycle 2 because of intolerable fatigue. What I did notice was that, by cycle 5, I could feel my body adapting to the drug so it is worth sticking with it and learning to manage any side effects like PPE (the red palms and soles), nausea (use cyclizine short term, make sure the stomach is protectected with a prescription for lansoprazole or omeprazole and make sure enough food is being consumed with the pills), diarrhoea (another I’ve almost escaped - oncologist should prescribe loperamide to control it) and fatigue - I’ve yet to crack that one.

Regular gentle exercise is essential no matter how strong the fatigue feels. This was my big mistake!

Looking over this, it looks a bit alarming but the fact is, once you’re past the first few cycles and recognise what’s happening and when, it’s a very doable form of chemo. It may be tablets but the chemo risks, like lower immunity, remain. I wish your wife all the best and hope her headaches don;t return on a lower dose which is just as effective!

Jan x

Jampot79
Member

Re: Cape giving wife major headache

Since my wife has stopped taking Cape, her headaches completely went away. Oncologist appointment on Tuesday to discuss what to do next. Hopefully dosage will be reduced and she will cope better. 🤞

Shi
Community Champion
Community Champion

Re: Cape giving wife major headache

Hi jampot hopefully a nurse or another member will be able to answer your question. Don’t forget there is the number on here too you can ring and get some guidance from one of the nurses for your wife. 💕💕Shi 

Jampot79
Member

Cape giving wife major headache

So my wife started Cape on Saturday. (Treatment as had small residual after chemo/surgery). On Sunday she started getting a bit of a headache which would come and go. Monday headache came back and stopped her sleeping all night. This morning headache was still there so she called her onco. He said to stop taking it for the next week and arranged a meeting to see her next Tuesday. The headache has only appeared since starting Cape a few days ago. I know the dosage is quite high. Do they often reduce dosage going forward? She has no other side effects yet. From what I had read, Cape can cause headache.